Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Hsmith

Worst Acne of my life! Since i started ACCUTANE!?

Ok i had moderate acne but most of the time very mild but just enough to get accutane. Im an athlete and played football and worked out everyday and now the seasons over and i do zero excercise and i havnt sweated in a very long time, just adding that to see if it matters. OK but i started accutane the middle of december and my insurance messed up and would only presribe 20 pills when i was supposed to get 30 40mg once a day till my next appointment so i had to go 9 days without the medicine which im sure it didnt help any but then the middle of january i go back and take a 40mg pill twice a day and keep thinking when i break out its the last initial breakout but it never is. I am also using pro activ, benzaclin, clearasil. I tan also before the weekends to try to help a little with the red spots and i dunno if this might bring back more acne? advice help?

PS this is what pisses me off after i took the first 20 pills my face was the clearest it has ever been and then i came back after a 9 nine day break which i couldnt help with 2 pills a day and now the acne is the worst its ever been

Share this post


Link to post
Share on other sites

First off, dont tan while on accutane. Always wear atleast SPF 15. Second off, dont use harsh topicals while on accutane!! Use something gentle like cetaphil and moisturize!

Dont worry your going through ur initial breakout. you WILL get over the initial breakout and have awesomly clear skin. just be patient

Share this post


Link to post
Share on other sites

first off, you shouldn't use other medicines or tan while on accutane. You get breakouts all the time, the initial is just the horrible breakout, you are probably experiencing that now. It can be at any point in time, doesnt have to be in the first couple weeks. good luck

Share this post


Link to post
Share on other sites

It seems that u're having the initial breakout.Dont worry i know its tough but patience is the key.Hang in there and you wont regret it.I used to breakout bad even in my 4th month!!

Share this post


Link to post
Share on other sites

From what I understand.. Youre initial breakout can start at any time..even a month into treatment! (especially because of the delay..your breakout was probably delayed.)

Also, starting at a higher dosage, usually means a more significant breakout. It could last a couple days, to a couple weeks. I think the best thing is to stop tanning, stop using excess topicals... and just let accutane do its job. Ask for a prescription for Prednisone which will help with the inflammation. Alot of people adore prednisone while on Accutane.

You will love your skin at the end of treatment. Stick with it. The worst is here- and if you quit now, youll have gone through that for NOTHING. Let it work itslf out and then youll be clear and gorgeous!

Best of luck!

Share this post


Link to post
Share on other sites
Guest Craigems

These people are correct dont worry champ ... it wont take long ... just be patient.

Share this post


Link to post
Share on other sites

If you haven’t been warned enough: stop tanning and using all that stuff on your face.

Why???

First of all, when your face is dry, it is more prone to scarring. Secondly, while on Accutane, you are more prone to irritation and irritated skin can develop into something less attractive than acne so as contact dermatitis, eczema, etc. Trying to cure something like this along with acne won’t be fun. And lastly, because the Accutane is going to get rid of your acne anyway.

I completely understand what you mean about the initial breakout. It wasn’t until after it was over that I knew for sure that my initial breakout started around the end of the fifth week, lasted about two weeks and took over a month to clear up. Still, every day since basically my first pill, I would wake up with a new cyst and think “here it is� “this is it.� I know that doesn’t sound reassuring but it is what it is and I think it is this way for a lot of people on the drug.

Again, as everyone else said: Relax. Be Patient. You’ll be okay.

P.S. Craig: I’m loving the new picture although it makes me miss Summer incredibly.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×